Monday, May 23, 2022
HomeHealthCan You Take Excedrin Migraine And Tylenol Together

Can You Take Excedrin Migraine And Tylenol Together



How Does Advil Migraine Work

and plain Advil contain the same ingredient in the same amount: 200 mg of ibuprofen. But the Advil Migraine option comes in a liquid-filled capsule that helps the absorb into your body more quickly. Ibuprofen comes in handy when treating many types of pain, including migraines, other headaches, body aches, and tooth pain.

Ibuprofen belongs to a group of medications called nonsteroidal antiinflammatory drugs or NSAIDs. NSAIDs aren’t steroids, but like steroids, they can help reduce inflammation. In many cases, reducing inflammation can also reduce pain.

So how exactly does ibuprofen treat migraine pain? Well, much of the pain you feel in your body, including migraine pain, is linked to chemicals called prostaglandins. These chemicals cause inflammation, which leads to pain, redness, and swelling. Fortunately, ibuprofen and other NSAIDS work by blocking an important protein known as COX that’s necessary for making certain prostaglandins. Without this protein, your body makes less prostaglandins, so you won’t have as much inflammation and pain. 

Proper Use Of Naratriptan

Take naratriptan only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. Using too much naratriptan may increase the chance of side effects.

Do not use naratriptan for a headache that is different from your usual migraines. Talk to your doctor about what to do for regular headaches.

To relieve your migraine as soon as possible, take naratriptan with water or other liquids as soon as the headache pain begins. Even if you get warning signals of a coming migraine , you should wait until the headache pain starts before using naratriptan.

Ask your doctor ahead of time about any other medicine you may take if naratriptan does not work. After you take the other medicine, check with your doctor as soon as possible. Headaches that are not relieved by naratriptan are sometimes caused by conditions that need other treatment.

If you feel much better after a dose of naratriptan, but your headache comes back or gets worse after a while, you may take one additional dose of naratriptan 4 hours after the first dose. Do not use more than 5 milligrams in any 24-hour period.

Naratriptan comes with a patient information leaflet. It is very important that you read and understand this information. Be sure to ask your doctor about anything you do not understand.

Can You Take Excedrin With Tylenol

Dr. Paul LynchRead More

Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers — it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

Can I Take Ibuprofen With Excedrin For Migraines

We don’t typically recommend taking ibuprofen with Excedrin Migraine. That’s because ibuprofen and the aspirin in Excedrin Migraine are both the same type of drug: NSAIDs. 

We talked about the risks involved with NSAIDs above. Doubling up on these medications can increase your risk of those side effects, without providing any additional migraine-treating benefits. 

It’s best to stick to just one OTC medication to treat your migraines, as long as your healthcare provider gives you the OK. If it turns out that the option is not working well enough for you, talk with them about trying a different OTC medication or a prescription option.

What Side Effects May I Notice From Receiving This Medicine

Pin on Products

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
  • breathing problems
  • feeling faint or lightheaded, falls
  • fever or sore throat
  • passing urine more often
  • trouble sleeping

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

How To Take Excedrin

Use Excedrin  exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

Take with food or milk if the medicine upsets your stomach.

Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

Store at room temperature away from moisture and heat.

Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

Consumer Information Use And Disclaimer

This information should not be used to decide whether or not to take this medicine or any other medicine. Only the healthcare provider has the knowledge and training to decide which medicines are right for a specific patient. This information does not endorse any medicine as safe, effective, or approved for treating any patient or health condition. This is only a brief summary of general information about this medicine. It does NOT include all information about the possible uses, directions, warnings, precautions, interactions, adverse effects, or risks that may apply to this medicine. This information is not specific medical advice and does not replace information you receive from the healthcare provider. You must talk with the healthcare provider for complete information about the risks and benefits of using this medicine. The use of this information is governed by the Lexicomp End User License Agreement, available at .

What Happens If I Overdose On Excedrin

Early signs of acetaminophen overdose include loss of appetite, nausea, vomiting, sweating, or weakness. Later symptoms may include upper stomach pain, dark urine, and yellowing of your skin or eyes.

Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

Can I Take Excedrin Migraine With Tylenol

Asked
3 Aug 2009 by headhurts

Mande

Excedrin Migraine already has Tylenol in it. You shouldn’t take more, because in long term it is bad for your liver.

+0

the ingredients in excedrine migraine are the same as regular migraine and in my opinion does absolutely nothing to reduce the effects of migraine.

+0

Children And Teens Younger Than 18 Years

Talk with your child’s doctor before giving your child Excedrin Migraine.

Because it contains aspirin, you should be very careful when giving Excedrin Migraine to children and teens. This is because aspirin is linked with Reye’s syndrome, a rare but serious illness. Never give products that contain aspirin to a child younger than 12 years. And don’t give aspirin to a teen if they’re recovering from a viral disease such as chicken pox or the flu.

How Do I Store And/or Throw Out This Drug

  • Store at room temperature in a dry place. Do not store in a bathroom.
  • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
  • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

What Do I Need To Tell My Doctor Before I Take This Drug

For all patients taking this drug:

  • If you are allergic to this drug; any part of this drug; or any other drugs, foods, or substances. Tell your doctor about the allergy and what signs you had.
  • If you have gotten nasal polyps or had swelling of the mouth, face, lips, tongue, or throat; unusual hoarseness; or trouble breathing with aspirin or NSAID use.
  • If you have bleeding problems.
  • If you are taking another drug that has the same drug in it.
  • If you are taking any other NSAID.
  • If you are pregnant, plan to become pregnant, or get pregnant while taking this drug. This drug may cause harm to an unborn baby if taken at 20 weeks or later in pregnancy. If you are between 20 to 30 weeks of pregnancy, only take this drug if your doctor has told you to. Do not take this drug if you are more than 30 weeks pregnant.

Children:

  • If your child or teenager has or is getting better from flu signs, chickenpox, or other viral infections. The risk of a very bad problem called Reye’s syndrome may be raised. Do not give this drug to a child or teenager who has or is getting better from a viral infection.

This is not a list of all drugs or health problems that interact with this drug.

Tell your doctor and pharmacist about all of your drugs and health problems. You must check to make sure that it is safe for you to take this drug with all of your drugs and health problems. Do not start, stop, or change the dose of any drug without checking with your doctor.

What Are Some Other Side Effects Of This Drug

Excedrin Migraine Pain Relief Acetaminophen, Aspirin ...

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Stomach pain or heartburn.
  • Upset stomach.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to your national health agency.

What Should I Watch For While Using This Medicine

Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.

Do not take Tylenol or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.

Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.

This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.

If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.

Do not take this medicine close to bedtime. It may prevent you from sleeping.

This medicine may be used to treat migraines. If you take migraine medicines for 10 or more days a month, your migraines may get worse. Keep a diary of headache days and medicine use. Contact your healthcare professional if your migraine attacks occur more frequently.

What Is This Medicine

ACETAMINOPHEN; ASPIRIN; CAFFEINE is a pain reliever. It is used to treat mild aches and pains. This medicine may help with arthritis, colds, headache , muscle aches, menstrual cramps, sinusitis, and toothache.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

COMMON BRAND NAME: Bayer Migraine Formula, Excedrin Extra Strength, Excedrin Extra Strength Express, Excedrin Menstrual Complete, Excedrin Migraine, Genaced, Goody’s Extra Strength, Pain Reliever Plus, Pamprin, Vanquish

How Does Excedrin Migraine Work

One of the key differences between Advil and is that Excedrin is a combination medicine with three ingredients:

  • 250 mg , commonly known by the brand name
  • 250 mg , an NSAID like ibuprofen
  • 65 mg caffeine

Since aspirin is an NSAID, you already know how it works — the same way as the ibuprofen in Advil Migraine. But what about acetaminophen? And why is there caffeine in this medication?

Let’s start with acetaminophen. Unlike NSAIDS, acetaminophen does not reduce inflammation, but it isan effective pain reliever. It keeps your brain from releasing chemicals that make you feel pain.

Caffeine might strike you as a bit odd, but it actually works well for headache relief, including migraines. Some headaches and migraines are by inflammation and swelling of the blood vessels in the brain. If those vessels are too wide, they can cause pressure that results in a headache or migraine. Caffeine helps constrict or narrow those blood vessels, which relieves the pain. Caffeine also makes pain relievers like acetaminophen and aspirin more effective.

When you put all three of these ingredients together, they form a powerful combination that can help stop migraines in their tracks.

Can I Mix Them With Other Otc Pain Relievers

Acetaminophen can be safely mixed with other NSAIDs, such as aspirin and . Follow the same guidelines as if you were taking acetaminophen and ibuprofen together.

Ibuprofen, however, shouldn’t be mixed with other NSAIDs. This is because all NSAIDs use the same mechanisms to relieve pain. By doubling up on NSAIDs, you could enhance this effect to the point that it becomes harmful or leads to an .

Which Otc Migraine Pills Are Best: Excedrin Or Advil

Megan N. Freeland, PharmD, RPh

As of January 2020, Excedrin Migraine has been temporarily discontinued. We don’t know when production will ramp up again, but we do know it’ll be hard to find Excedrin Migraine on the shelves for a while. 

If you suffer from mild or moderate and are used to grabbing an Excedrin to treat them, you may be looking for an effective alternative. Advil Migraine is another over-the-counter option you could turn to. Let’s see how Advil Migraine and Excedrin Migraine stack up against each other, which works better, and which might be the best option for you.

See Your Primary Care Doctor

It’s best to come up with a plan with your primary care doctor or headache specialist concerning which over-the-counter medication you may take if you develop a headache. This is because even though Tylenol, Excedrin, and NSAIDs are available without a prescription, they are not safe for everyone.

While not an exhaustive review, here are some examples of the concerns associated with these over-the-counter medications.

NSAIDs : NSAIDs can cause stomach irritation and bleed so should not be used by people on blood-thinning medications or by people with a history of stomach ulcers.

Moreover, people with certain medical problems should either not take NSAIDs or should be very closely monitored by their doctor while taking one.??

Aspirin or aspirin-containing products , should never be given to children, as they can increase a child’s risk for developing a serious illness called Reye’s syndrome.

Tylenol : Many over-the-counter medications contain , like cold medicines and of course, Excedrin. With that, a person can overdose on Tylenol unintentionally, and this can lead to liver failure.??

All Over-the-Counter Medications:Over-the-counter medications may interact with your prescription medications. This is why it’s essential to inform your doctor of all the medications you are taking, including any vitamins or supplements.

How Do I Know If Ive Taken Too Much

If you’ve already mixed acetaminophen and ibuprofen but are concerned that you’ve taken too much of either medication, there are a few symptoms you’ll want to watch for.

Contact your health provider right away if you experience any of the following after taking ibuprofen and acetaminophen:

  • tinnitus
  • heartburn

How Does Tylenol Work

EXCEDRIN Tablets , Indication, Composition, Dosage ...

The active ingredient in Tylenol is acetaminophen, which blocks pain signals in the brain.

Acetaminophen is an analgesic and antipyretic. It inhibits the pain sensors in the nervous system, and it can also reduce fevers.

However, researchers still do not fully understand how acetaminophen blocks pain signals.

Healthcare professionals usually suggest starting off with the smallest dosage of a drug. If the symptoms persist, they then recommend increasing the dosage or adding another medication.

Starting off with the lowest effective dosage reduces the risk of side effects.

Doctors generally recommend taking different dosages of Aleve and Tylenol. The same is true for other drugs that contain naproxen or acetaminophen.

The recommended dosage of Aleve, for adults, is one pill every 8–12 hours. However, this depends on the strength of the medication.

A person can usually take acetaminophen-based pain relievers like Tylenol more frequently.

Tylenol generally comes in 325 milligram , 500 mg, or 650 mg pills. Citing the product’s labeling, Harvard Medical School reports that a healthy adult can take Tylenol in any of the following doses:

  • 1 or 2 325 mg pills every 4–6 hours, taking no more than 8–10 pills per day
  • 1 or 2 500 mg pills every 4–6 hours, taking no more than 6 pills per day
  • 1 or 2 650 mg extended release pills every 8 hours, taking no more than 4–6 pills per day

What Drugs And Food Should I Avoid While Taking Excedrin

Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

What Does The Temporary Pause In Production Of Excedrin Extra Strength And Excedrin Migraine Mean For Those Living With Migraine

visit their website

Original article:

Those living with migraine may have to find an alternative over the counter treatment to Excedrin Migraine as it is discontinued until further notice.

Both caplet and gel-tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as GlaxoSmithKline works to resolve an inconsistency in how the ingredients are weighed. The company said in a statement that the production halt is a “precautionary measure” and that there are no safety risks associated with either product. However, both will be temporarily off the shelves until the issue is resolved.

For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks.

Why? Because taking over-the-counter or prescription medications too frequently can actually cause Medication Overuse Headache. Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

If you rely on these Excedrin products for relief from migraine, the American Migraine Foundation recommends you schedule an appointment with your headache specialist to determine an alternate course of treatment.

Font Size

Where Should I Keep My Medicine

Keep out of the reach of children.

Store at room temperature between 15 and 30 degrees C . Keep container tightly closed. Throw away any unused medicine after the expiration date.

NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.

What May Interact With This Medicine

Do not take this medicine with any of the following medications:

  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
  • methotrexate
  • medicines that stimulate or keep you awake
  • medicines that treat or prevent blood clots like enoxaparin, heparin, ticlopidine, warfarin
  • NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen
  • other aspirin and aspirin-like medicines
  • some cough and cold medicines like pseudoephedrine
  • varicella live vaccine

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What Should I Tell My Health Care Provider Before I Take This Medicine

They need to know if you have any of these conditions:

  • anemia
  • child with chickenpox, the flu, or other viral infection
  • diabetes
  • if you often drink alcohol
  • kidney disease
  • low level of vitamin K
  • lupus
  • stomach ulcers or other problems
  • trouble sleeping
  • an unusual or allergic reaction to acetaminophen, aspirin, caffeine, other medicines, foods, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding

What You Should Do About This Interaction:

Let your healthcare professionals know that you are taking these medicines together, how often you take acetaminophen, and how much acetaminophen you take. Your doctor may want to check your INR values more closely. Also let your doctor know if you stop taking acetaminophen. If you have any signs of bleeding, such as bleeding from your gums, nosebleeds, unusual bruising, or dark stools, contact your doctorYour healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.

Make A Few Lifestyle Changes

Making some basic lifestyle changes definitely can’t hurt. They might not replace your Excedrin, but they may help.

  • Drink more water:Make an effort to consume enough water so your migraine headache symptoms aren’t worsened by .

  • Develop a relaxation routine: Whether it’s mindfulness meditation, , or something else, a relaxation routine can help you learn to deal with stress, which may in turn reduce your number of migraines.

  • Exercise: Regular exercise can also help you burn off some of that stress and possibly help prevent a migraine from developing.

  • Establish a sleeping routine: Stick to a consistent sleep-wake schedule and make sure you’re getting enough sleep on a nightly basis.

  • Watch what you eat: Some foods can trigger migraines. Some of the most notorious culprits are aspartame, alcohol, chocolate, fermented foods, aged cheeses, processed meats, yeast, and foods containing the flavor enhancer monosodium glutamate .

Can I Take Them At The Same Time

EXCEDRIN MIGRAINE AND HEADACHE TABLETS (20)

You can take ibuprofen and acetaminophen at the same time. Just make sure to not take more than the recommended dose.

Some people experience some stomach or abdominal pain when taking the two medications together. In this case, it’s better to alternate when you take each medication.

For example, you could take ibuprofen first, followed by acetaminophen four hours later, and then repeat this process as needed.

You could also alternate days. For example, if you take ibuprofen on Monday, take acetaminophen on Tuesday and so on.

Precautions While Using Naratriptan

It is very important that your doctor check your progress at regular visits. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to take it.

Do not take naratriptan if you have used other triptan or ergot-type migraine medicines within the past 24 hours. Some examples of triptan medicines are almotriptan , eletriptan , frovatriptan , rizatriptan , sumatriptan , and zolmitriptan . Some examples of ergot-type medicines are dihydroergotamine and ergotamine .

Naratriptan may cause serious allergic reactions, including anaphylaxis. Anaphylaxis can be life-threatening and requires immediate medical attention. Call your doctor right away if you have a rash, itching, trouble breathing, trouble swallowing, or any swelling of your hands, face, or mouth while you are using naratriptan.

Check with your doctor if you used naratriptan and your migraine did not go away, or if your migraine got worse or started occurring more often.

Naratriptan may cause problems if you have heart disease. If your doctor thinks you might have a problem with naratriptan, he or she may want you to take your first dose in the doctor’s office or clinic.

Check with your doctor right away if you have chest discomfort, jaw or neck tightness after taking naratriptan. Also, tell your doctor if you have sudden or severe abdominal or stomach pain or bloody diarrhea after using naratriptan.


RELATED ARTICLES

Popular Articles